MAUDE Adverse Event Report: ARTHREX, INC. SUTR ANCH PEEK S-TAK KNOTLESS HIP USE; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE

ARTHREX, INC. SUTR ANCH PEEK S-TAK KNOTLESS HIP USE; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Model Number SUTR ANCH PEEK S-TAK KNOTLESS HIP USE
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a hip labral suturing procedure five devices broke during the insertion into the bone.All broken pieces were retrieved from the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.Two unpackaged peek implants and associated suture constructs from ar-1938phs devices were received for investigation.Visual inspection identified that one implant broke between the third and fourth thread, while the second broke between the fourth and fifth thread of the peek implant.Fraying was visible at the proximal ends of the remainders of both suture constructs.The method used to prepare the bone was not recorded.It was identified that the surgeon did not notice that the bone was harder than normal.The root cause of the event remains undetermined.Potential most likely causes can be contributed to improper bone preparation and user applied mechanical forces to the suturetaks during insertion.Without return of the suturetak inserters, no further analysis can be conducted.

Brand Name
SUTR ANCH PEEK S-TAK KNOTLESS HIP USE
Common Device Name
FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11647664
Report Number1220246-2021-02874
Device Sequence Number3832886
Product Code MBI
UDI-Device Identifier00888867097216
UDI-Public00888867097216
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K120555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberSUTR ANCH PEEK S-TAK KNOTLESS HIP USE
Device Catalogue NumberAR-1938PHS
Device Lot Number10435949
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date05/17/2021
Patient Sequence Number1